Alert archive / Washington / High Wind Warnings in 2008

High Wind Warning 1, NWS Seattle, WA

January 1, 2008

NWS Seattle, WA issued this high wind warning at Jan 1, 2008, 11:10 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 11:10 AM PST (19:10 UTC)
Expired
Jan 2, 2008, 2:00 AM PST
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 011910
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1110 AM PST TUE JAN 1 2008

...VERY WINDY NEAR THE CASCADES TODAY..

.A VERY STRONG EASTERLY SURFACE PRESSURE GRADIENT WILL CONTINUE
TO CAUSE VERY WINDY CONDITIONS OVER THE THE CASCADE FOOTHILLS
REGION FROM SNOHOMISH COUNTY SOUTH THROUGH LEWIS COUNTY.

WAZ505-020600-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-080102T0600Z/
/O.NEW.KSEW.HW.W.0001.080101T1910Z-080102T0600Z/
EAST PUGET SOUND LOWLANDS-
1110 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED EAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE
EXPECTED INTO THIS EVENING NEAR THE CASCADES. TOWNS SUCH AS NORTH
BEND AND ENUMCLAW AND SURROUNDING AREAS AS WELL AS THE HIGHWAY 2
CORRIDOR THROUGH THE MOUNTAINS WILL CONTINUE TO EXPERIENCE THESE
STRONG AND GUSTY WINDS. THESE WINDS WILL ALSO BE STRONG JUST WEST
OF THE PASSES...ESPECIALLY ALONG I-90 JUST WEST OF SNOQUALMIE
SUMMIT.

HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE
SOME STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO
BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE.

$$

WAZ504-020600-
/O.NEW.KSEW.HW.W.0001.080101T1910Z-080102T0600Z/
SOUTHWEST INTERIOR-
1110 AM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WINDS HAVE BEEN REPORTED IN THE FOOTHILLS REGION OF THE
SOUTHWEST INTERIOR ZONE THIS MORNING. A SPOTTER NEAR CINEBAR
REPORTED A WIND GUST OVER 80 MPH AROUND 1030 AM. SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE LIKELY TO CONTINUE
THROUGH THE EVENING HOURS. THIS WILL MAINLY AFFECT AREAS WELL EAST
OF INTERSTATE 5 AND HIGHWAY 507. 

HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO
BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS76 KSEW 020452
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 PM PST TUE JAN 1 2008

WAZ515-516-021000-
/O.EXB.KSEW.HW.W.0001.000000T0000Z-080102T1000Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-
852 PM PST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE NORTH COAST AND WESTERN STRAIT OF JUAN
DE FUCA...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY.

AT 830 PM PST...A SPOTTER IN THE SEKIU AREA REPORTED SOUTH WINDS
OF 45 MPH WITH GUSTS TO 57 MPH. DESTRUCTION ISLAND JUST OFF THE
NORTH WASHINGTON COAST IS ALSO REPORTING SOUTH WINDS EXCEEDING 50
MPH. SUSTAINED SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH
WILL CONTINUE UNTIL THE FRONT PASSES SHORTLY AFTER MIDNIGHT.

HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE
SOME STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO
BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE.

$$

WAZ504-505-020600-
/O.CON.KSEW.HW.W.0001.000000T0000Z-080102T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
852 PM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

LOCAL EAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE
EXPECTED INTO THIS EVENING ALONG THE CASCADE FOOTHILLS. TOWNS
SUCH AS NORTH BEND AND AREAS JUST TO THE EAST WILL EXPERIENCE THE
STRONGEST WINDS. WINDS SHOULD SUBSIDE AFTER 10 PM THIS EVENING.

HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE
SOME STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO
BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE.

$$

MERCER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:00 AM PST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 1, 9:00 AM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST TUE JAN 01 2008

.SYNOPSIS...A FRONT OFFSHORE WILL SPREAD CLOUDS OVER WESTERN
WASHINGTON TODAY AND BRING RAIN LATER TONIGHT INTO WEDNESDAY.
PERSISTENT SOUTHWEST FLOW ALOFT WILL BRING ONE SYSTEM AFTER ANOTHER
INTO THE REGION THROUGH SUNDAY. TEMPERATURES WILL BE MILD EARLY IN
THE WEEK. LATER IN THE WEEK LOWER TEMPERATURES AND SNOW LEVEL WILL
PREVAIL.

&&

.SHORT TERM...VAIL OF HIGHER CLOUDS ARE SPREAD ACROSS THE AREA THIS
MORNING AND AT THE MOMENT...FAIRLY DENSE. HINTS ON IR IMAGERY THAT
THIS LAYER WILL THINOUT LATER IN THE DAY ALLOWING SOME FILTERED
SUNSHINE TO BRIGHTEN THINGS UP. HOWEVER NOT ENOUGH TO WARRANT
CHANGING THE FORECAST WORDING FROM MOSTLY CLOUDY AS THAT WILL BE
ABOUT RIGHT. TEMPS WILL BE TRICKY TODAY AS THERE IS PLENTY OF WARM
AIR NOT THAT FAR OFF THE SURFACE. EVEN LOCATIONS NOT EXPOSED TO THE
EASTERLY FLOW ARE FAIRLY MILD AS SHOWN BY THE 33 DEGREE TEMPERATURE
AT 4200 FT ON MT BAKER. IN THE LOW LANDS WHERE THE EASTERLY BREEZES
HAVE PICKED UP OVERNIGHT THE TEMPERATURES JUMPED BACK INTO THE 40S
AFTER DROPPING INTO THE UPPER 20S TO LOWER 30S LAST EVENING. THIS
EASTERLY FLOW WILL HELP TO CONTINUE MIXING SOME OF THE WARMTH DOWN
WHICH WILL MAKE UPPER 40S A REALITY MANY AREAS THIS AFTERNOON. IF WE
ARE ABLE TO PLUG A BIT OF SUNSHINE INTO THE EQUATION EARLY THIS
AFTERNOON LOCAL HIGHS IN THE LOW 50S ARE NOT OUT OF THE QUESTION.

A WIND ADVISORY IS IN EFFECT FOR THE EAST PUGET SOUND
ZONE...BASICALLY FOR THE EASTERLY WINDS BLOWING OUT OF THE GAPS IN
THE CASCADE RANGE. THIS IS DUE TO THE STRONG CROSS-CASCADE GRADIENT
WE CURRENTLY HAVE...A LITTLE OVER 14 MBS SEA-EAT. THIS GRADIENT WILL
BE MAINTAINED THROUGH THE DAY SO WONT MESS WITH THE TIMING OR THE
WORDING AS WE WILL CONTINUE TO BLOW IN PLACES THROUGH THE DAY. I
HAVENT NOTICED ANY WIND ADVISORY CRITERIA WINDS JUST YET BUT
SEVERAL OBS ARE CLOSE WITH SUSTAINED WIND SPEEDS IN THE LOW 20S AND
PASS REPORTS REPORTING STRONG GUSTY WINDS. UPDATE...RECEIVED A
REPORT FROM A SPOTTER NEAR NORTH BEND WITH 35 MPH SUSTAINED AND
RECENT GUST TO 55 MPH...SMACK INTO ADVISORY CRITERIA.

THE FRONT OFFSHORE SPREADING THE CLOUDS OVERHEAD AND KICKING UP THE
WINDS WILL SLOWLY EDGE ITS WAY TO THE COAST THROUGH THIS TIME
WEDNESDAY. RAIN SHOULD REACH THE COAST EARLY THIS EVENING THEN
ARRIVE IN THE CENTRAL SOUND REGION SHORTLY AFTER MIDNIGHT. THE FRONT
WILL SWEEP ACROSS THE AREA DURING MORNING HOURS WITH THE
PRECIPITATION TAPERING TO SCATTERED RAIN SHOWERS WITH THE SUNSHINE
BREAKING THROUGH THE CLOUD COVER.

NEXT SYSTEM WILL BEGIN TO SWING UP FROM THE SW LATE WEDNESDAY NIGHT
FOR RAIN SPREADING NORTH ACROSS THE AREA AFTER MIDNIGHT AND
CONTINUING THROUGH THURSDAY FOR A FAIRLY WET DAY.  CERNIGLIA

.LONG TERM...FROM PREVIOUS DISCUSSION...HAVE KEPT THE BROAD BRUSH
IDEA AS MODELS BRING A SERIES OF SYSTEMS THROUGH WESTERN WASHINGTON.
A DEEP LOW IS OFTEN JUST OFFSHORE WITH THESE STORMS SO AREA WILL BE
WINDY OR BREEZY AT TIMES AS WELL AS WET. TEMPS RETURN TO MORE
SEASONAL NORMS AS HEIGHTS FALL. COULD BE A LITTLE SNOW AT TIMES BUT
TRYING TO PINPOINT IT CLEARLY PREMATURE AT THIS TIME. BURKE

&&

.AVIATION...UPPER LEVEL SYSTEM OVER THE GULF OF ALASKA WILL BRING AN
INCREASE IN CLOUDS TO THE AREA WITH STRONG SW FLOW ALOFT. COLD FRONT
WILL REACH THE COAST LATE THIS AFTERNOON WITH RAIN SPREADING INTO
THE INTERIOR BY MIDNIGHT.

.KSEA...MID/HIGH CLOUDS INCREASING TODAY WITH DRY CONDITIONS THROUGH
THIS EVENING. COLD FRONT WILL PASS THROUGH THE INTERIOR DURING THE
EARLY MORNING HOURS. WINDS OFF THE SURFACE STRONG WITH 40 KT AT
2000FT OFF RECENT ACARS SOUNDING...WILL KEEP LLWS IN THE FORECAST.
WINDS ALOFT 5-10K FT AT 00Z SW 40 TO 50 KT INCREASING TO 50 TO 60KT
BY 06Z. 33

&&

.MARINE...EXPECT STRONG OFFSHORE FLOW TODAY WITH GALE FORCE WINDS
ACROSS THE COASTAL WATERS AND THE WEST ENTRANCE OF THE STRAIT OF
JUAN DE FUCA. RAIN WILL DEVELOP OVER COASTAL WATERS THIS AFTERNOON
AS COLD FRONT MOVES EAST. FLOW WILL SWITCH TO ONSHORE OVERNIGHT AS
FRONT MOVES THROUGH WESTERN WA. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
  .GALE WARNING COAST AND WEST ENTRANCE TO THE STRAIT.
  .SMALL CRAFT ADVISORY CENTRAL STRAIT...EAST ENTRANCE TO THE
     STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
  .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
  .WIND ADVISORY EAST PUGET SOUND LOWLANDS INTO THIS EVENING.

WEATHER.GOV

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:15 AM PSTWind AdvisorySEW8 hr

Nearby

High Wind Warnings in Washington, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.